| Catalog Number |
MQK1210 |
| Medical Device Problem Codes |
Failure to Prime (1492); Self-Activation or Keying (1557)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/29/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during an ultrasound-guided breast biopsy, the device allegedly would not consistently prime.The cannula reportedly released occasionally when priming the stylet.It was further reported that three tissue samples were obtained with the device and the procedure was completed.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one marquee biopsy needle was returned.Functional testing was performed.The investigation is confirmed for self activation, as the device released after fully priming the device into position.Upon disassembly, slight stress/fatigue was noted to both trigger tabs of the cannula and stylet hubs.Both tabs were noted to be slightly bent down.Additionally, slight damage was noted to the stylet hub as a small plastic fragment fell out of the device housing prior to disassembly.Therefore, as a full functional evaluation could not be completed, the investigation is inconclusive for priming difficulty.The identified stress/fatigue and bent trigger tabs likely contributed to the self activation issue.However, the definitive root cause for the noted damage could not be determined based upon available information.Per evaluation results, the device was returned in a full primed configuration.It is possible that the returned configuration contributed to the noted stress/fatigue and bent trigger tabs.Therefore, a definitive root cause for the reported priming issue could not be determined.It is unknown whether patient and/or procedural issues contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
Event or Problem Description